March 10, 2005 at 8:05 pm #4657eveMember
bob p is now at calvary hospital hospice care – and from what i hear he is getting txs – at lower blood levels than the regular hospital, but he is getting them
eveMarch 10, 2005 at 8:33 pm #4658NaomiMember
Hope your visit to the dr is benificial today.
It is so sad that they can’t give Ron soomething to help him be comfortable.
Prayers are with you both.
Please keep us posted on Ron’s condition.
NaomiMarch 10, 2005 at 9:48 pm #4659mommachkateMember
Barbara, My heart is just so heavy, when I think about all the pain, Ron and you have to go through. Here is what George got at the MOffitt center for his fungal lung infection.Vfend (variconazole) 200mg.He has to take it for three month. It is terrible expencive, we had to ask the manufacturer for help, because it would be impossible to pay for it with all the other medicin and other expenses. Pfizer Patient Assistance Program for VFEND Ph 8oo-869 9979. For the mouth he is using Peridex.I wish I could help you, my thoughts are with you KateMarch 11, 2005 at 1:43 am #4660sarahMember
Barbra, I am so sorry Ron is having such a difficult time. I will continue to pray for you both.March 11, 2005 at 3:23 am #4661B. GreeneMember
Thanks so much for all your help. I am well armed now to deal with tomorrow. I’m sure there is something that will make him more comfortable and we WILL find it. Glad to get the info on Prednisone. To those of you who have sent private message I’ms sorry I just haven’t had time to write but appreciate it so much.
I KNEW I COULD GET SOME HELP HERE. I NOW KNOW WHAT TO ASK FOR.March 11, 2005 at 5:21 am #4662geebeebeeMember
Barbra, best of wishes with Ron and keeping him comfortable. We’re all thinking of you two.
GregMarch 11, 2005 at 5:48 am #4663gemloyearMember
Barbra, I’m sorry I forgot to mention that there are high protein drinks that don’t contain milk, which is not too good when one has a fungal infection. Milk also promotes mucous. I used the powdered protein years ago, it may have been a precription,it’s, something that can be either drank or tube fed.Your doc will know what it is.No one is giving up yet look at Jimbob, it seems as though he was in the same spot.We all have hope in miracles .EllieMarch 11, 2005 at 5:39 pm #4664LRGMember
I don’t post much at all since my dad has passed but when we had Hospice come in they told us to let them know when he was in need of a transfusion. My dad was getting transfusions of blood and platelets every 1 to 2 days. and we were scared to take him home and him not get the transfusions for fear of him bleeding to death or who knew what else at the time. as it worked out he only lasted for a week and we never did get a tx. but I guess what my point is, is that we were told that we just needed to let them know. Also, I remember the nurse telling us not to force him to eat. It is about the only thing a caregiver can do but sometimes it just causes to much stress. they will eat when they want to. My dad lost so much weight in that last week that he was litterally a skeleton, a picture I will never forget. I’m sorry you both are going through this. But you need to figure out a way to get hospice involved and make sure they are there with you. We had a very bad experience with hospice. But this isn’t something you need to figure out or deal with on your own. They have liquid forms of medications if you need them (I had to fight to get them but they do have them) I will continue to keep you both in my thoughts and prayers.
LoriMarch 12, 2005 at 12:05 am #4665PamyRnMember
So sorry to hear about Rons discomfort. The only advice I have is a friend of mine is going through chemo for colon cancer and after this weeks treatment she got bad sores in mouth and down throat. The doc order a mouth swish and spit…and an occasional swallow of nystatin mixed with benadryl…numbed her mouth and then she had to suck on 6 mycelex troches per day…they cleared up her throught over night. She was not even able to swallow her spit…she got much relief in a short period. Good luck
PaMMarch 13, 2005 at 6:04 pm #4666B. GreeneMember
Well it didn’t go well. After all the arrangments to see the Dr. he decided to take the day off so we were left with the nurse. Armed with your info I did manage to get the drugs and helpful aids you suggested and it has helped. As did the tx his hg was 7 and he had 9 plats. It didn’t perk him up as much as I had hoped but he definately is better. I believe we will be going elsewhere for help so I may not be posting for a while. Thank all of you for your help it has made a huge difference. Hopefully the next time I post I will have nothing but GOOD NEWS. In the meantime please pray for us I know that will help as I am just plain scared. BarbraMarch 13, 2005 at 6:48 pm #4667eveMember
prayers are with you
eveMarch 14, 2005 at 12:26 am #4668mommachkateMember
Barbara, My prayers and thoughts are with you and Ron, KateMarch 14, 2005 at 2:52 pm #4669sarahMember
Prayers are with you Barbra and Ron.
Register for an account, or login to post to our message boards. Click here.
- You must be logged in to reply to this topic.